Alert archive / Georgia / Tornado Warnings in 2020
Tornado Warning 11, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Apr 13, 2020, 4:24 AM EDT for Lee County, Worth County, Georgia. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2020, 4:24 AM EDT (08:24 UTC)
- Expired
- Apr 13, 2020, 5:00 AM EDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Lee County, GA, Worth County, GA
The radar
The Robins AFB radar (KJGX), 108 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 4:30 AM EDT | TSTM WND DMG | 2 Wsw Starksville, GA | TREE DOWN AT LUMPKIN RD AND SMITHVILLE ROAD AS WELL AS ANOTHER TREE ACROSS THE ROAD. |
| Apr 13, 4:30 AM EDT | TSTM WND DMG | Starksville, GA | TREE DOWN ON POWER LINE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 12, 11:45 PM EDT | Tornado Watch | SPC | 8 hr |
| Apr 13, 3:20 AM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 854 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.7
The text
As transmitted.
241
WFUS52 KTAE 130824
TORTAE
GAC177-321-130900-
/O.NEW.KTAE.TO.W.0011.200413T0824Z-200413T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
424 AM EDT Mon Apr 13 2020
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Central Lee County in southwestern Georgia...
Northwestern Worth County in south central Georgia...
* Until 500 AM EDT.
* At 424 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Leesburg, moving east at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central Lee and northwestern Worth Counties, including the
following locations... Warwick, Starksville, Scrutchins, Chokee,
Neyami, Philema, Jordan Place, Mossy Dell and Oakfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3188 8393 3186 8393 3186 8394 3185 8394
3184 8386 3182 8385 3183 8384 3181 8383
3181 8382 3180 8380 3171 8380 3169 8420
3186 8423 3191 8409 3191 8392
TIME...MOT...LOC 0824Z 261DEG 55KT 3179 8413
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
42-DVDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Apr 13, 3:05 AM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 13, 3:05 AM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
305 AM EDT Mon Apr 13 2020
.NEAR TERM [Through Tonight]...
Tornado watches are up for portions of the tri-state region as a
broken line of thunderstorms, edging into our SW GA/SE AL counties
currently as of 2 AM CT, aided by 1000 J/kg CAPE and a 70 kt LLJ
pumps high theta-e air into and ahead of the line. Progging the
line out places the line into our central sections in the predawn
hours and into the eastern Big Bend counties after dawn. SPC has
an enhanced risk for severe storms early this morning then slight
risk after dawn ahead of the line with all modes of severe
weather possible given the highly sheared environment. The line
appears to move south of the eastern Big Bend early to mid
afternoon and the supporting trough and dynamics move further
north and away from the region.
.SHORT TERM [Tuesday through Wednesday]...
Cold front will stall across the coastal waters and east Big Bend
as the supporting trough races northeast and ridging to the south
stops its movement southward. Good convergence with cyclonic flow
aloft will lead to good rain chances this period along and just
north of the front as it moves little through Wednesday. The upper
trough moves through Wednesday adding additional diffluence aloft
and additional heavy rainfall amounts before it gets pushed
southward in the long term.
.LONG TERM [Wednesday Night Through Monday]...
A slight break in the active weather is possible late this work
week but relative cyclonic flow over much of the eastern US will
lead to additional chances for shower and thunderstorms across the
area into the weekend
&&
.AVIATION...
[Through 06Z Tuesday]
Updated timing of arrival for line of thunderstorms based from
latest high resolution guidance to each of our TAF sites. Expect
MVFR/IFR just ahead of the line, variable strong wind gusts with
the line along with heavy thunderstorms, an hour or two of
degraded flight conditions behind the line, then decreasing
westerly winds and VFR conditions after that through the rest of
the TAF period.
&&
.MARINE...
Hazardous marine conditions will continue today with an
improvement this evening. Today, a cold front will move from west
to east with strong thunderstorms accompanying the front. Ahead of
this line, strong onshore flow will continue. Wave heights will be
around 6 to 10 feet today with improvement tonight. Gale warning
will expire this morning, and even though winds will decrease
through the day, wave heights will remain at or above 7 feet and
the small craft advisory will be left in tact till this evening.
&&
.FIRE WEATHER...
No hazardous fire weather conditions are expected over the next
few days.
&&
.HYDROLOGY...
The storm system moving through is only expected to bring around
1-1.5 inches of rain across the region due to the fast movement of
the cold front. No flooding is expected with this system.
The cold front is expected to stall near the Gulf Coast and will
be a focus for additional showers and storms. There is the
possibility of an additional 2-4 inches of rain on Tuesday and
Wednesday. At the current time, most of the guidance indicates the
heaviest rain is expected to occur over North Florida, in areas
with moderate drought conditions, thus little or no flooding is
anticipated with these rainfall amounts.
For coastal flood concerns, strong onshore flow will lead to some
minor coastal flooding around the time of high tide this morning
in Apalachee Bay. Water levels of 1 to 1.5 ft MHHW are possible
around Apalachee Bay. These levels typically only impact boat
ramps along the coast.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 88 62 84 61 75 / 80 30 50 80 80
Panama City 82 64 80 60 75 / 30 30 50 80 80
Dothan 84 57 82 55 73 / 10 10 20 70 50
Albany 84 59 84 58 74 / 40 10 20 70 60
Valdosta 86 63 82 62 73 / 80 30 50 70 90
Cross City 83 67 82 67 80 / 70 50 60 40 70
Apalachicola 81 65 78 63 73 / 80 50 60 70 80
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 5 AM EDT /4 AM CDT/ early this morning for
Calhoun-Central Walton-Coastal Bay-Coastal Franklin-Coastal
Gulf-Gadsden-Holmes-Inland Bay-Inland Franklin-Inland Gulf-
Jackson-Liberty-North Walton-South Walton-Washington.
High Rip Current Risk through Tuesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 5 PM EDT /4 PM CDT/ this afternoon for
Coastal Bay-South Walton.
GA...Wind Advisory until 5 AM EDT early this morning for Baker-Ben
Hill-Calhoun-Clay-Colquitt-Decatur-Dougherty-Early-Grady-
Irwin-Lee-Miller-Mitchell-Quitman-Randolph-Seminole-Terrell-
Thomas-Tift-Turner-Worth.
AL...Wind Advisory until 4 AM CDT early this morning for Coffee-Dale-
Geneva-Henry-Houston.
GM...Small Craft Advisory from 7 AM this morning to 7 PM CDT this
evening for Coastal waters from Mexico Beach to
Apalachicola FL out 20 NM-Coastal waters from Mexico Beach
to Okaloosa Walton County Line FL out 20 NM-Waters from
Apalachicola to Mexico Beach FL from 20 to 60 NM-Waters
from Mexico Beach to Okaloosa Walton County Line FL from 20
to 60 NM.
Gale Warning until 7 AM CDT this morning for Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Apalachicola to Mexico Beach FL from 20 to
60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
Small Craft Advisory until 8 PM EDT this evening for Apalachee
Bay or Coastal Waters From Keaton Beach to Ochlockonee
River FL out to 20 Nm-Coastal Waters From Ochlockonee River
to Apalachicola Fl out to 20 Nm-Coastal waters from
Suwannee River to Keaton Beach FL out 20 NM-Waters from
Suwannee River to Apalachicola FL from 20 to 60 NM.
&&
NEAR TERM...Scholl
SHORT TERM...Scholl
LONG TERM...Scholl
AVIATION...Scholl
MARINE...Scholl
FIRE WEATHER...Scholl
HYDROLOGY...GodseyIn the hours before
Local storm report, Apr 13, 2:21 AM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0219 AM TSTM WND DMG 1 NNE CLINTONVILLE 31.43N 85.89W
04/13/2020 COFFEE AL LAW ENFORCEMENT
REPORTS OF TREES DOWN, TREES ON POWER LINES,
TREES ON MULTIPLE COUNTY ROADS NOT ONLY
AROUND NEW BROCKTON BUT VARIOUS OTHER PARTS
OF THE COUNTY OVER THE LAST HOUR. COUNTY
ROADS 260, 216, 248 AND 239 ALL HAD TREES
DOWN.
&&
LNLocal storm report, Apr 13, 2:29 AM EDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
229 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG 1 ESE GEORGETOWN 31.88N 85.08W
04/13/2020 QUITMAN GA LAW ENFORCEMENT
TREE ON POWER LINES ALONG US HWY 82.
&&
LNLocal storm report, Apr 13, 2:35 AM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
235 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG 2 NNE GRABALL 31.61N 85.27W
04/13/2020 HENRY AL LAW ENFORCEMENT
911 CALL CENTER REPORTS WIDESPREAD TREES
DOWN COUNTY WIDE AS WELL AS POWER OUTAGES.
&&
LNLocal storm report, Apr 13, 3:19 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM TSTM WND DMG 1 SSW ENTERPRISE 31.30N 85.86W
04/13/2020 COFFEE AL LAW ENFORCEMENT
TREES DOWN, POWER LINES DOWN, TREES ON POWER
LINES ACROSS ENTERPRISE.
&&
LNLocal storm report, Apr 13, 4:11 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
411 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 AM TSTM WND DMG FORT GAINES-CLAY AIRPOR 31.64N 85.04W
04/13/2020 CLAY GA LAW ENFORCEMENT
TREES DOWN AT THE DOLLAR GENERAL IN FT
GAINES. TIME ESTIMATED BY RADAR.
&&Local storm report, Apr 13, 4:14 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
414 AM EDT MON APR 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TSTM WND DMG 1 WSW SPRINGVALE 31.82N 84.90W
04/13/2020 RANDOLPH GA PUBLIC
TREES DOWN ON HWY 82 HEADING TO GEORGETOWN.
&&
LNThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 1:49 AM EDT | Severe Thunderstorm Warning | TAE | Quitman | 86 min |
| Apr 13, 1:58 AM EDT | Severe Thunderstorm Warning | TAE | Clay | 92 min |
| Apr 13, 2:13 AM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 92 min |
| Apr 13, 2:53 AM EDT | Severe Thunderstorm Warning | TAE | Lee | 97 min |
| Apr 13, 3:25 AM EDT | Severe Thunderstorm Warning | TAE | Clay, Early | 69 min |
| Apr 13, 3:29 AM EDT | Tornado Warning | TAE | Clay, Randolph | 46 min |
| Apr 13, 3:42 AM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 48 min |
| Apr 13, 4:05 AM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Dougherty, Early, Miller, Mitchell | 85 min |
| Apr 13, 4:09 AM EDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 66 min |
| Apr 13, 4:21 AM EDT | Severe Thunderstorm Warning | TAE | Lee, Turner, Worth | 84 min |
| Apr 13, 5:04 AM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Miller, Seminole | 56 min |
| Apr 13, 5:08 AM EDT | Tornado Warning | TAE | Mitchell, Worth | 33 min |
| Apr 13, 5:16 AM EDT | Severe Thunderstorm Warning | TAE | Colquitt, Mitchell | 74 min |
| Apr 13, 5:21 AM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Berrien, Cook, Irwin, Tift | 84 min |
| Apr 13, 5:30 AM EDT | Tornado Warning | TAE | Tift | 31 min |
| Apr 13, 5:52 AM EDT | Severe Thunderstorm Warning | TAE | Decatur, Grady, Thomas | 53 min |
| Apr 13, 5:52 AM EDT | Tornado Warning | TAE | Berrien, Irwin | 38 min |
| Apr 13, 6:27 AM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Grady, Lanier and 2 more | 93 min |
| Apr 13, 7:51 AM EDT | Tornado Warning | TAE | Lanier, Lowndes | 24 min |
| Apr 13, 7:56 AM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Lanier, Lowndes, Thomas | 49 min |
| Apr 13, 8:41 AM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes | 34 min |
| Apr 13, 9:13 AM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 14 min |
Nearby
Tornado Warnings in Georgia, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.